Hail, Stone
- When
- August 4, 4:18 PM CST
- Where
- Stone County, 3 mi N of Mountain View
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.917, -92.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 4, 8:30 AM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 930 AM CDT MON AUG 4 2003 ...UPDATED THE ZONES TO TAKE OUT REFERENCES TO MID MORNING... LAST OF THE SHRA/TSRA ACTIVITY DISSIPATED OVER NRN AR DURG THE PAST HOUR. POORLY DEFINED SFC BNDRY STILL INDCD OVER SRN MO. SEVERAL OUTFLOW BNDRYS ARE MEANDERING OVER NRN AND CNTRL AR ATTM AND MAY PLAY A ROLE IN ADDITIONAL CONVECTIVE FORMATION LATER TODAY. ACTIVE NWLY FLOW ALOFT IS PROGGED BY THE MODELS TO CONT ACRS AR FOR THE SHORT TERM. A SERIES OF SHRTWVS WL CONT TO DROP SEWD AND AFFECT THE FA OVER THE NEXT 48 HRS. ONCE AGAIN...TIMING AND STRENGTH OF EACH SHRTWV ALWAYS DIFFICULT WITH THIS PATTERN. CONT TO LEAN TOWARD THE ETA SOLUTION WHICH FOCUSES MAIN AXIS OF CONVECTION OVER NRN AND ERN AR THE NEXT 2 DAYS. EXPECT THE NEXT ROUND OF CONVECTION TO FIRE OVER ERN KS/WRN MO LATER TODAY/EARLY TNGT AND PROPAGATE SEWD INTO NRN AR OVERNIGHT. HAVE PLACED HIGHEST POPS OVER MY NRN ZNS...WITH LESSER CHCS FURTHER SOUTH. EXPECT STORMS TO LINGER INTO THE MRNG HRS ON TUE BEFORE THEY WEAKEN. LATER SHIFTS WILL HAVE TO MONITOR HEAVY RAIN POTENTIAL WITH PWS PROGGED FROM 1.5 TO 2 INCHES. HAVE TRENDED WITH THE SLIGHTLY COOLER AVN MOS TEMPS FOR THE SHORT TERM WITH LINGERING RAIN CHCS AND PLENTY OF CLOUD COVER ARND. IN THE EXTENDED...LONGER RANGE MODELS STILL SHOWING A CDFNT WORKING THRU THE FA DURG MIDWEEK. LATEST CANADIAN SOLUTION ABT 12 TO 24 HRS SLOWER WITH FROPA...SHOWING IT THRU THE FA ON THU. MEANWHILE...UPR RDG STILL PROGGED TO BUILD SLOLY EWD FOR LATTER HALF OF THE WEEK RESULTING IN WARMER TEMPS AND LTL IF ANY RAIN CHCS. ONLY SOME MINOR TWEAKS MADE TO TEMPS IN THE GRIDS. OTRW...FCST IN GOOD SHAPE. ..44.. .LZK...NONE. 32
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT DAYTIME HEATING WILL INTERACT WITH SEVERAL OUTFLOW BOUNDARIES LEFT OVER FROM LAST NIGHTS SHOWERS AND THUNDERSTORMS TODAY. THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE AREA. RAIN CHANCES WILL INCREASE TONIGHT AS SEVERAL UPPER LEVEL WAVES WILL DROP DOWN OUT OF THE PLAINS. SOME STORMS THAT DEVELOP TODAY DO HAVE THE CAPABILITY OF BECOMING SEVERE. THE PRIMARY THREAT WITH ANY SEVERE STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WINDS. ALSO...WITH LIGHT WINDS IN THE LOWER AND MID LEVELS OF THE ATMOSPHERE...AND ABUNDANT MOISTURE... SOME STORMS COULD PRODUCE BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON TUESDAY AS MORE UPPER LEVEL WAVES AFFECT ARKANSAS AND A COLD FRONT APPROACHES. SOME STORMS COULD BECOME SEVERE...AGAIN WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERN. BRIEF HEAVY RAINFALL WILL ONCE AGAIN BE A POSSIBILITY AS WELL. THE COLD FRONT WILL MOVE THROUGH ON WEDNESDAY...BRINGING AN END TO ANY LINGERING PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. 57
The Little Rock radar (KLZK), 121 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333744.